Alert archive / Louisiana / Tornado Warnings in 2013
Tornado Warning 42, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 24, 2013, 12:35 PM CDT for Jefferson Parish, Lafourche Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2013, 12:35 PM CDT (17:35 UTC)
- Expired
- Apr 24, 2013, 1:15 PM CDT
- In force
- 40 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 6:38 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
092
WFUS54 KLIX 241735
TORLIX
LAC051-057-241815-
/O.NEW.KLIX.TO.W.0042.130424T1735Z-130424T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1235 PM CDT WED APR 24 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME SOUTHEASTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
SOUTHEASTERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 115 PM CDT
* AT 1230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 18 MILES
NORTHWEST OF GRAND ISLE...OR 7 MILES SOUTHEAST OF
GALLIANO...MOVING SOUTHEAST AT 20 MPH.
* THIS STORM WILL BE VERY CLOSE TO THE NORTHEAST TIP OF GRAND
ISLE BY 115 PM. STAY TUNED FOR FURTHER UPDATES ON THE PATH OF
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 2931 9029 2938 9025 2940 8999 2935 8996
2930 8996 2928 8995 2930 8993 2929 8992
2928 8992 2924 8995 2922 9000 2918 9005
TIME...MOT...LOC 1732Z 284DEG 17KT 2934 9024
$$1 follow-up statement
963
WWUS54 KLIX 241803
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
103 PM CDT WED APR 24 2013
LAC051-057-241815-
/O.CON.KLIX.TO.W.0042.000000T0000Z-130424T1815Z/
LAFOURCHE LA-JEFFERSON LA-
103 PM CDT WED APR 24 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR EXTREME
SOUTHEASTERN JEFFERSON AND SOUTHEASTERN LAFOURCHE PARISHES...
AT 1259 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS REPORTED. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF GRAND
ISLE...OR 13 MILES SOUTHEAST OF GALLIANO...MOVING SOUTHEAST AT 10
MPH.
THE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO HAS SLOWED
AND WILL BECOME A WATERSPOUT AS IT MOVES OVER NORTHERN CAMINADA BAY.
STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS ON THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA.
&&
LAT...LON 2931 9029 2938 9025 2940 8999 2935 8996
2930 8996 2928 8995 2930 8993 2929 8992
2928 8992 2924 8995 2922 9000 2918 9005
TIME...MOT...LOC 1801Z 286DEG 10KT 2931 9012
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 24, 6:58 AM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, Apr 24, 6:58 AM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
658 AM CDT WED APR 24 2013
.UPDATE...
SINCE LAST DISCUSSION...FRONTAL CONVECTION HAS JUMPED INTO WARM
SECTOR WITH BOWING SEGMENT THAT HAS DISPLAYED STRONG ROTATION AT
TIMES PER KLCH AND KPOE RADARS. THE WORST CELLS ARE MOVING RIGHT
OF THE MEAN FLOW...NEARLY DUE EAST AND WILL BE CROSSING INTO THE
FORECAST AREA AROUND 9 AM. LARGE DEGREE OF INSTABILITY IN WARM
SECTOR DOWNSTREAM OF THE BOW ECHO. UPDATED THE ZONES TO ADD
HEADLINES AND BUMP WEATHER ELEMENTS TO INCLUDE SEVERE THUNDERSTORM
WORDING FOR THIS MORNING.
UPPER AIR BALLOON IS IN FLIGHT AND PRELIMINARY LOOK AT DATA SHOWS
A COUPLE OF WARM NOSES ALOFT THAT WOULD HAVE TO BE OVERCOME FOR
UNINHIBITED LIFT...SO NOT THE STRONGEST CASE FOR THE ONGOING
STORMS TO MAINTAIN THROUGHOUT THE MORNING. THE GREATER THREAT FOR
TORNADOES MAY BE AT THE APEX OF THE BOW AND ANY BREAKING SEGMENTS
SOUTH OF THE APEX TAHT TAKE ON LEWP CHARACTERISTICS. 24/RR
&&
.DECISION SUPPORT...
DSS CODE...UPGRADED TO YELLOW AT 1145Z.
DEPLOYED...NONE.
ACTIVATION...HIGH IMPACT DESK.
ACTIVITIES...SLURRY SUPPORT AND SEVERE WEATHER RADAR SURVEILLANCE.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PREV DISCUSSION... /ISSUED 423 AM CDT WED APR 24 2013/
SHORT TERM...
COLD FRONT INDICATED PROMINENTLY WITH SURFACE TEMPERATURE CONTRAST
FROM ROUGHLY JACKSON TN...GREENVILLE MS...MONROE LA...BEAUMONT TX
MOVING EAST AROUND 18 MPH. THIS WILL PLACE PASSAGE AT BATON ROUGE
AND MCCOMB AREAS AROUND 11 AM...NEW ORLEANS AND NORTH SHORE BY 1
PM AND MISSISSIPPI COAST 3 PM. TEMPERATURES LINGERING AROUND 70
OR LOWER 70S AHEAD OF FRONT EXCEPT WHERE VALLEY DRAINAGE HAS KPQL
AREA IN THE LOWER 60S. BEHIND THE FRONT...TEMPS FALL RATHER
QUICKLY INTO THE 50S AND EVEN UPPER 40S IN SHREVEPORT THIS HOUR.
WELL AHEAD OF FRONT...TEMPS SHOULD APPROACH 80 BUT CLOUD COVER MAY
INHIBIT MUCH WARMING CLOSER TO THE FRONT THROUGH MID-MORNING
THOUGH SOME COMPRESSIONAL HEATING MAY OVERCOME CLOUD AFFECTS.
RAINFALL IS ABOUT 95 PERCENT POST-FRONTAL WITH ONLY VERY ISOLATED
LIGHT MARINE LAYER SHOWERS AHEAD OF FRONT IN CENTRAL LA. PRE-
FRONTAL CONVECTION MAY INCREASE SOMEWHAT IN THE MID-MORNING BUT
MAJORITY OF THE RAINFALL...INCLUDING THUNDERSTORMS...SHOULD BE
POST-FRONTAL AS UPPER LEVEL TROUGH IN THE UPPER LATITUDES DRAWS
MOISTURE OVER FRONTAL ZONE FROM WEST GULF MUCH OF THE DAY. AS
UPPER TROUGH RACES INTO EASTERN CANADA...THE LOWER EXTENT OF FRONT
BECOMES ELONGATED WITH SOME SURFACE BRIDGING TO DIMINISH RAINFALL
COVERAGE TONIGHT. INITIALLY COLD AIR MASS APPEARS TO MODERATE
QUICKLY WITH UPPER RIDGING BUILDING OVER THE SURFACE COLD POOL TO
SUCCUMB TO DEEP LAYERED SUBSIDENCE HEADING INTO FRIDAY. WILL SHOW
HIGHER RAIN CHANCES IN SW MS AND TAPER TO ISOLATED OVER THE GULF
WATERS FOR TODAY AND HOLDING THUNDER WORDING TIL THE AFTERNOON
HOURS. 24/RR
LONG TERM...
THE WEEKEND APPEARS TO BE MESSY AND A FORECAST CHALLENGE. WEAK
DIFFUSE FRONTAL ZONE IS LIKELY TO SERVE AS CONVECTIVE FOCUS AND
PERHAPS ENHANCED BY DAILY SEA BREEZES. A VIGOROUS SHORT-WAVE
FEATURE MOVES THROUGH THE MID-MISSISSIPPI VALLEY TO DRAW FLOW OVER
THE WEAK BAROCLINIC ZONE TO PERHAPS ESTABLISH AN MCS SITUATION. A
RATHER ZONAL FLOW OVER THE FRONTAL ZONE CAN BECOME EASILY
PERTURBED BY ANY VORTICITY FEATURE TO MAKE DAILY RAINFALL
FORECASTING DIFFICULT TO TIME OUT. AT THIS TIME...WILL INDICATE
30-40 PERCENT RAIN CHANCES SATURDAY THROUGH MIDDLE OF NEXT WEEK
THOUGH ONE OR TWO DAYS CAN BE MORE PRONOUNCED THAN OTHERS. MODELS
ARE IN CONSENSUS WITH THIS REASONING BUT MESO-SCALE FEATURES CAN
REALLY ADD A DEGREE OF DIFFICULTY SHOULD TRAIN ECHOES BECOME
SITUATED BETWEEN LAKE AND GULF BREEZE BOUNDARIES THIS WEEKEND INTO
EARLY NEXT WEEK. A RATHER SHARP SHORT-WAVE IS INDICATED WITHIN THE
GUIDANCE TO FLUSH THE PATTERN OUT NEXT THURSDAY.
MEANWHILE...TEMPERATURES AND HUMIDITY LEVELS SHOULD REMAIN ABOVE
NORMAL FROM FRIDAY ONWARD. 24/RR
AVIATION...
ANOTHER ROUND OF LOW CEILINGS ACROSS THE FORECAST AREA THIS MORNING
WILL IMPACT TERMINAL OPERATIONS. AN ELEVATED INVERSION...COMBINED
WITH CONTINUED MOISTURE ADVECTION INTO THE REGION HAVE ALLOWED FOR
CEILINGS RANGING BETWEEN 1000 AND 2000 FEET TO DEVELOP.
UNFORTANTELY...THESE LOW CEILINGS WILL PERSIST FOR MUCH OF THE
FORECAST PERIOD AS A FRONTAL BOUNDARY MOVES THROUGH THE REGION.
THIS FRONT COULD ALSO SPARK OFF SOME CONVECTION THIS AFTERNOON.
CONVECTIVE RISK IS GREATEST AT KGPT...KNEW...KHUM...AND KMSY FROM
AROUND 20-23Z. THE CONVECTION WILL BE ELEVATED...BUT COULD STILL
RESULT IN SIGNIFICANTLY REDUCED VISIBILITIES DUE TO HEAVY RAINFALL.
VISIBILITIES MAY FALL INTO IFR RANGE AT TIMES DUE TO THESE
DOWNPOURS. THE CONVECTIVE THREAT WILL END BY 00Z AT ALL TERMINALS
AS THE FRONT PUSHES OFFSHORE. HOWEVER...LOW CEILINGS OF BETWEEN
1000 AND 2000 FEET WILL PERSIST THROUGH AT LEAST 06Z. SOME
IMPROVEMENT IS EXPECTED BY 12Z AS DRIER AIR FINALLY BEGINS TO ADVECT
INTO THE REGION. 32
MARINE...
SOUTHEAST WINDS OF 10 TO 15 KNOTS WILL BE THE RULE THROUGH THE DAY IN
ADVANCE OF AN APPROACHING COLD FRONT. THIS FRONT WILL SWEEP THROUGH
THE MARINE ZONES THIS EVENING AND TONIGHT. A SHARP WIND SHIFT TO THE
NORTH AND AN INCREASE IN WINDS TO BETWEEN 15 AND 20 KNOTS CAN BE
EXPECTED AS WEAK COLD AIR ADVECTION OVER THE WARMER WATERS ALLOWS
BOUNDARY LAYER WINDS TO MIX DOWN TO THE SURFACE. THESE WINDS WILL
PERSIST INTO THURSDAY BEFORE WEAKENING THURSDAY EVENING. AS THE
SURFACE HIGH SHIFTS EASTWARD AND BECOMES CENTERED OVER THE
CAROLINAS...A MORE EASTERLY WIND WILL DEVELOP ACROSS THE COASTAL
WATERS ON FRIDAY. WINDS WILL CONTINUE TO VEER OVER TIME AS THE HIGH
CONTINUES TO PULL FURTHER EASTWARD THIS WEEKEND AND SHOULD ALSO
WEAKEN TO 10 KNOTS OR LESS. SEAS WILL ALSO IMPROVE FROM 3 TO 5 FEET
TO 2 TO 3 FEET BY THE WEEKEND. 32
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 50 74 49 / 60 20 10 10
BTR 73 53 73 56 / 60 20 10 10
ASD 80 56 75 56 / 60 20 10 10
MSY 79 59 74 60 / 60 20 10 10
GPT 79 56 74 55 / 60 20 10 10
PQL 79 56 74 54 / 60 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Apr 24, 8:06 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 806 AM CDT WED APR 24 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-250115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 806 AM CDT WED APR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO THE AREA THIS MORNING INTO THIS AFTERNOON. A FEW OF THE THUNDERSTORMS COULD TURN STRONG TO SEVERE...PRODUCING STRONG DAMAGING WINDS...ISOLATED TORNADOES...HEAVY DOWNPOURS AND FREQUENT LIGHTNING STRIKES. THE SEVERE THREAT WILL BE HIGHEST ALONG AND NORTH OF THE INTERSTATE 12 CORRIDOR INCLUDING METRO BATON ROUGE AND THE NORTHSHORE COMMUNITIES OF METRO NEW ORLEANS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH TUESDAY. THESE THUNDERSTORMS WILL PRIMARILY OCCUR FROM THE LATE MORNING HOURS THROUGH THE EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE POSSIBLE. THE HEAVY RAINFALL COULD LEAD TO LOCALIZED STREET FLOODING ISSUES IN LOW LYING AND POOR DRAINAGE AREAS. MINOR FLOODING IS EXPECTED TO DEVELOP ON THURSDAY AT RED RIVER LANDING NORTH OF BATON ROUGE ON THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 24, 10:39 AM CDT, 1 hour 56 minutes before
LAZ059>070-241645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1039 AM CDT WED APR 24 2013 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING TERREBONNE PARISH...LAFOURCHE PARISH...JEFFERSON PARISH...PLAQUEMINES PARISH...ORLEANS PARISH...ST. BERNARD PARISH...ST. CHARLES PARISH... AT 1034 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM METAIRIE TO 22 MILES SOUTHWEST OF HOUMA...MOVING EAST AT 40 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... BRIDGE CITY...AVONDALE...NEW ORLEANS...WESTWEGO...MARRERO...GRETNA... HARVEY...TERRYTOWN...CHALMETTE...TIMBERLANE...MONTEGUT...DULAC... LAROSE...CHAUVIN...JEAN LAFITTE...BELLE CHASSE...BARATARIA... VIOLET...LAFITTE...CUT OFF...MYRTLE GROVE...GALLIANO...YSCLOSKEY... GOLDEN MEADOW AND POINTE A LA HACHE THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING AND VERY HEAVY RAIN. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Apr 24, 10:45 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 AM CDT WED APR 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM TSTM WND DMG 4 NW GEISMER 30.25N 91.07W
04/24/2013 IBERVILLE LA BROADCAST MEDIA
A FEW SMALL TREES BLOWN DOWN IN ST GABRIEL. POSSIBLE
TORNADO.
&&
CBANNANLocal storm report, Apr 24, 11:56 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1156 AM CDT WED APR 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND GST NEW ORLEANS ARMSTRONG A 29.98N 90.25W
04/24/2013 M59 MPH JEFFERSON LA ASOS
ASOS MEASURED A WIND GUST 59MPH.
&&
CBANNANLocal storm report, Apr 24, 12:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1227 PM CDT WED APR 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG 2 NW KENNER 30.00N 90.27W
04/24/2013 JEFFERSON LA EMERGENCY MNGR
SEVERAL TREES AND POWER POLES DOWN AND ROOF DAMAGE TO
SEVERAL RESIDENCES. THE MAJORITY OF THE DAMAGE REPORTED
BETWEEN THE 3800 AND 4100 BLOCKS OF WEST LOYOLA. POSSIBLE
TORNADO.
&&
CBANNANSpecial weather statement, Apr 24, 12:33 PM CDT, 2 minutes before
LAZ061>064-069-070-241830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1233 PM CDT WED APR 24 2013 ...VERY HEAVY RAIN AFFECTING UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...ST. BERNARD PARISH... THUNDERSTORMS MOVING THROUGH THE NEW ORLEANS METRO AREA CONTINUE TO PRODUCE VERY HEAVY RAIN...WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Apr 24, 12:34 PM CDT, 1 minute before
LAZ061>064-069-070-241830- SPECIAL WEATHER STATEMENT...CORRECTED WATCH EXPIRATION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1234 PM CDT WED APR 24 2013 ...VERY HEAVY RAIN AFFECTING UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...ST. BERNARD PARISH... THUNDERSTORMS MOVING THROUGH THE NEW ORLEANS METRO AREA CONTINUE TO PRODUCE VERY HEAVY RAIN...WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT WEDNESDAY AFTERNOON FOR SOUTHEAST LOUISIANA.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:33 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge | 42 min |
| Apr 24, 7:59 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 1 more | 46 min |
| Apr 24, 8:33 AM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 57 min |
| Apr 24, 8:48 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Iberville, Livingston | 42 min |
| Apr 24, 9:06 AM CDT | Tornado Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 39 min |
| Apr 24, 9:15 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 45 min |
| Apr 24, 9:16 AM CDT | Special Marine Warning | LIX | 89 min | |
| Apr 24, 9:43 AM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville | 47 min |
| Apr 24, 10:33 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Saint James, Saint John the Baptist | 57 min |
| Apr 24, 10:40 AM CDT | Special Marine Warning | LIX | 95 min | |
| Apr 24, 10:55 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 24, 10:58 AM CDT | Tornado Warning | LIX | Saint John the Baptist | 47 min |
| Apr 24, 11:24 AM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 66 min |
| Apr 24, 11:28 AM CDT | Tornado Warning | LIX | Lafourche, Terrebonne | 47 min |
| Apr 24, 11:41 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 49 min |
| Apr 24, 11:52 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Terrebonne | 53 min |
| Apr 24, 11:52 AM CDT | Tornado Warning | LIX | Jefferson, Orleans | 23 min |
| Apr 24, 11:55 AM CDT | Special Marine Warning | LIX | 35 min | |
| Apr 24, 12:04 PM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 26 min |
| Apr 24, 12:08 PM CDT | Special Marine Warning | LIX | 97 min | |
| Apr 24, 12:27 PM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 48 min |
| Apr 24, 12:45 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 24, 1:56 PM CDT | Special Marine Warning | LIX | 94 min | |
| Apr 24, 2:46 PM CDT | Special Marine Warning | LIX | 119 min | |
| Apr 24, 3:19 PM CDT | Special Marine Warning | LIX | 86 min | |
| Apr 24, 4:41 PM CDT | Special Marine Warning | LIX | 64 min | |
| Apr 24, 5:38 PM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 24, 6:20 PM CDT | Special Marine Warning | LIX | 85 min |
Nearby
Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.